Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 196, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 1, 2006, 3:44 PM EDT for Hancock County, Rush County, Shelby County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2006, 3:44 PM EDT (19:44 UTC)
- Expired
- Jun 1, 2006, 4:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Hancock County, IN, Rush County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 50 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 011944 SVRIND INC059-139-145-012015- /O.NEW.KIND.SV.W.0196.060601T1944Z-060601T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 344 PM EDT THU JUN 1 2006 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HANCOCK COUNTY IN CENTRAL INDIANA NORTHWESTERN RUSH COUNTY IN CENTRAL INDIANA NORTHEASTERN SHELBY COUNTY IN CENTRAL INDIANA * UNTIL 415 PM EDT * AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MORRISTOWN...OR ABOUT 12 MILES NORTH OF SHELBYVILLE...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CARTHAGE AROUND 355 PM EDT... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3972 8584 3959 8580 3964 8541 3981 8559 $$ HAINES
2 follow-up statements
000 WWUS53 KIND 012005 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 403 PM EDT THU JUN 1 2006 INC059-145-012013- /O.CAN.KIND.SV.W.0196.000000T0000Z-060601T2015Z/ HANCOCK-SHELBY- 403 PM EDT THU JUN 1 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SHELBY AND HANCOCK COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM HAS MOVED OUT OF SHELBY AND HANCOCK COUNTIES. LAT...LON 3979 8562 3960 8565 3964 8541 3981 8559 $$ INC139-012015- /O.CON.KIND.SV.W.0196.000000T0000Z-060601T2015Z/ RUSH- 403 PM EDT THU JUN 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR NORTHWESTERN RUSH COUNTY... AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CARTHAGE...OR ABOUT 14 MILES NORTHEAST OF SHELBYVILLE...MOVING EAST AT 15 MPH. AT 355 PM EDT...A TRAINED SEVERE WEATHER SPOTTER REPORTED PEA SIZED HAIL NEAR MORRISTOWN IN NORTHERN SHELBY COUNTY. LAT...LON 3979 8562 3960 8565 3964 8541 3981 8559 $$ HAINES
000 WWUS53 KIND 012015 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 414 PM EDT THU JUN 1 2006 INC139-012024- /O.EXP.KIND.SV.W.0196.000000T0000Z-060601T2015Z/ RUSH- 414 PM EDT THU JUN 1 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RUSH COUNTY EXPIRES AT 415 PM EDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE WEATHER LIMITS. LAT...LON 3979 8562 3960 8565 3964 8541 3981 8559 $$ HAINES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:00 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 1, 2:00 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 200 PM EDT THU JUN 1 2006 .FCST DISCUSSION...FCST FOCUS ON HEAVY RAINS TONIGHT. NO SIGNIFICANT MODEL INITIALIZATION PROBLEMS WERE NOTED ACROSS THE CONUS THAT WOULD IMPACT THE FCST. SATELLITE SHOWS A LARGE FETCH OF SUBTROPICAL MOISTURE ALONG THE NW FLANK OF THE DEPARTING UPPER HIGH. 12Z 700MB UPPER AIR CHART SHOWED A MAIN SHORTWAVE TROUGH ACROSS THE UPPER MIDWEST WITH A SECOND ACROSS MO WITH A THIRD ACROSS LOWER MI. AT 850MB A COLD FRONT EXTENDED FROM LK ERIE INTO CENTRAL IL. A CIRCULATION WAS OBSERVED ON VIS IMAGERY ACROSS MO/IL. WATER VAPOR SHOWED THE MAIN TROUGH AXIS WELL WEST FROM MN INTO KS. AS A RESULT, EXPECT PRECIP TO PERSIST FOR MUCH OF THE NIGHT UNTIL THE MAIN TROUGH AXIS SWEEPS THROUGH FRI. SFC MAP SHOWED THE COLD FRONT FROM JUST SOUTH OF MUNCIE TO IND TOWARD TERRE HAUTE. STORMS ARE DEVELOPING ALONG AND TO THE SOUTH OF THIS BOUNDARY AHEAD OF THE CIRCULATION SEEN ON SATELLITE. FOR TONIGHT...EXPECT FIRST WAVE OF RAIN/STORMS TO OCCUR THIS EVENING DUE TO MAINLY DIURNAL PROCESSES/INSTABILITY. WEAK STEERING FLOW WILL ALLOW LOCALLY HEAVY RAINS TO OCCUR. THERE IS SOME QUESTION AS TO HOW ORGANIZED THE CONVECTION WILL BECOME TONIGHT ALONG AND AHEAD OF THE FRONT. THE AREA WILL BE IN THE RIGHT ENTRANCE REGION OF THE UPPER JET. UPPER DIV SHOULD SUPPORT ONGOING RAIN AND THUNDERSTORMS. HOWEVER, THE MODELS ARE HAVING A DIFFICULT TIME RESOLVING THE STRENGTH OF THE 850MB JET. THE ETA SHOWS VERY WEAK 5-10KT 850MB WIND WHILE THE GFS IS STRONGER WITH A 20-30KT LLJ. GIVEN THE UPPER JET POSITION, I FAVOR A STRONGER SOLUTION. THIS SHOULD LEAD TO GREATER PRECIP COVERAGE AND PERHAPS INTENSITY OVERNIGHT. CONSENSUS DOES NOT FAVOR A FLOOD WATCH, HOWEVER I WILL INCLUDE HEAVY RAINS IN THE FCST AND HEADLINE THE HAZARDOUS WEATHER OUTLOOK FOR THE POTENTIAL FOR FLOODING DUE TO HEAVY RAINS OVERNIGHT. THIS DUE IN PART TO THE PRECIPITABLE WATER VALUES OF 1.5 AND WARM CLD DEPTH OF AROUND 10KFT. ON FRIDAY...STEEPENING LAPSE RATES AND REMNANT MOISTURE MAY LEAD TO ADDITIONAL SHOWERS/STORMS BY AFTERNOON. THE GOING FCST LOOKS FINE FOR FRIDAY. THIS SCENARIO MAY ALSO PLAY OUT ON SATURDAY. THE GFS AND ECMWF SHOW MORE ENERGY DIGGING INTO THE REGION. WHICH MAY KEEP STEEP LAPSE RATES AND AFTERNOON PRECIP CHCS IN THE FCST. THE GOING FCST TEMPS AGREE WELL WITH GUIDANCE AND I WILL FOLLOW. NEXT WEEK...NW FLOW REGIME SHOULD DEVELOP BY TUES OR WEDS. THIS MAY BRING ANOTHER CHC FOR THUNDERSTORMS TO THE REGION. NO CHANGES WILL BE MADE TO THE TEMP OR PRECIP FCST SINCE THE CURRENT FCST AGREES WELL WITH ENSEMBLE GUIDANCE. && .AVIATION DISCUSSION... FOR 18Z TO 18Z TAFS. A CD FRONT STRETCHES ACRS CENTRAL INDIANA AND WILL SLOWLY MV SOUTH THROUGH THE PD. LOW PRES WEST OF KSTL WILL MOVE NE ALONG THE FRONT THIS AFTERNOON AND EVENING. THIS FORCING COMBINED WITH DAYTIME HEATING IS DEVELOPING SCT TSRA AND SHRA ACRS IL...KY...AND INDIANA AND WILL CONTINUE THROUGH 02Z. AN UPR LVL TROF AND ASSOCIATED JET STREAK MAY FORCE MORE DEVELOPMENT AFTER 6Z...BUT UNCERTAINTY IS HIGH ENUF TO LEAVE OUT OF TAFS. CD FRONT MOVES SOUTH OF INDIANA BY 6Z. PRECIP OVER SOUTHERN TAF SITES THIS AFTERNOON AND TONIGHT AND LOW WIND SPEEDS MAY DROP VISBYS TO MVFR 7-13Z. .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...CO AVIATION...CP
Hazardous weather outlook, Jun 1, 5:39 AM EDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 539 AM EDT THU JUN 1 2006 INZ021-028>031-035>049-051>057-060>065-067>072-021000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 439 AM CDT THU JUN 1 2006 /539 AM EDT THU JUN 1 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE ACROSS CENTRAL INDIANA TODAY AND TONIGHT. THUNDERSTORMS WILL BE MOST NUMEROUS THIS AFTERNOON AND EVENING. ANY THUNDERSTORM MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO LOCALIZED FLOODING. SOME STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AROUND 60 MPH AND PENNY SIZE HAIL...MAINLY ALONG AND SOUTH OF INTERSTATE 70. DEADLY CLOUD TO GROUND LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW STORMS ARE POSSIBLE FRIDAY AFTERNOON. SEVERE STORMS ARE NOT EXPECTED. ADDITIONAL THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jun 1, 2:35 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
235 PM EDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM TSTM WND GST MOORESVILLE 39.62N 86.37W
06/01/2006 M65 MPH MORGAN IN TRAINED SPOTTER
&&
DTUCEKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:30 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion | 45 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.